Alert archive / Kansas / Freeze Warnings in 2006

Freeze Warning 3, NWS Dodge City, KS

October 18, 200618 counties in Kansas

NWS Dodge City, KS issued this freeze warning at Oct 18, 2006, 2:45 PM CDT for 18 counties in Kansas. It took effect at Oct 19, 2006, 2:53 AM CDT. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Oct 18, 2006, 2:45 PM CDT (19:45 UTC)
In effect from
Oct 19, 2006, 2:53 AM CDT
Expired
Oct 19, 2006, 10:00 AM CDT
In force
7 hr
Issued by
NWS Dodge City, KS

Counties Edwards County, KS, Ellis County, KS, Finney County, KS, Ford County, KS, Grant County, KS, Gray County, KS, Hamilton County, KS, Haskell County, KS, Hodgeman County, KS, Kearny County, KS, Lane County, KS, Ness County, KS, Pawnee County, KS, Rush County, KS, Scott County, KS, Stafford County, KS, Stanton County, KS, Trego County, KS

The radar

The Dodge City radar (KDDC), 48 km from the middle of the area, began a volume at 19:51 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Dodge City, (KDDC), launched 12:00Z, 7.8 hours before the alert went out and 51 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Dodge City, at 12:00Z on 2006-10-18Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Dodge City, at 12:00Z on 2006-10-18The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 1 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
606 m above ground
0-6 km bulk shear
89 kt
0-1 km storm-relative helicity
1 m²/s²
0-3 km storm-relative helicity
176 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS73 KDDC 181945
NPWDDC

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE DODGE CITY KS
245 PM CDT WED OCT 18 2006

...FREEZING TEMPERATURES ARE EXPECTED TONIGHT...

.HIGH PRESSURE WILL BUILD INTO WESTERN KANSAS TONIGHT. THIS WILL
ALLOW THE WINDS TO SUBSIDE WITH CLEARING SKIES AND OVERNIGHT LOWS
BELOW THE FREEZING MARK.

KSZ030-031-043>046-061>066-074>079-190500-
/O.UPG.KDDC.FR.Y.0004.061019T0900Z-061019T1400Z/
/O.NEW.KDDC.FZ.W.0003.061019T0900Z-061019T1400Z/
TREGO-ELLIS-SCOTT-LANE-NESS-RUSH-HAMILTON-KEARNY-FINNEY-HODGEMAN-
PAWNEE-STAFFORD-STANTON-GRANT-HASKELL-GRAY-FORD-EDWARDS-
INCLUDING THE CITIES OF...WAKEENEY...CEDAR BLUFF RESERVOIR...
HAYS...ELLIS...SCOTT CITY...DIGHTON...NESS CITY...LA CROSSE...
RUSH CENTER...SYRACUSE...LAKIN...DEERFIELD...GARDEN CITY...
KALVESTA...JETMORE...HANSTON...LARNED...BURDETT...ST. JOHN...
STAFFORD...HUDSON...JOHNSON CITY...ULYSSES...SUBLETTE...SATANTA...
CIMARRON...MONTEZUMA...DODGE CITY...BUCKLIN...KINSLEY...LEWIS
245 PM CDT WED OCT 18 2006 /145 PM MDT WED OCT 18 2006/

...FREEZE WARNING IN EFFECT FROM 4 AM CDT /3 AM MDT/ TO 9 AM CDT
/8 AM MDT/ THURSDAY...

THE NATIONAL WEATHER SERVICE IN DODGE CITY HAS ISSUED A FREEZE
WARNING...WHICH IS IN EFFECT FROM 4 AM CDT /3 AM MDT/ TO 9 AM CDT
/8 AM MDT/ THURSDAY. THE FROST ADVISORY IS NO LONGER IN EFFECT. 

TEMPERATURES ARE EXPECTED TO FALL INTO THE UPPER 20S LATE TONIGHT
AND INTO EARLY THURSDAY MORNING.

A FREEZE WARNING IS ISSUED WHEN TEMPERATURES ARE FORECAST TO DROP
TO 28 DEGREES OR LOWER FOR AT LEAST ONE HOUR. THOSE WITH
AGRICULTURAL INTERESTS IN THE WARNED AREA ARE ADVISED TO HARVEST
OR PROTECT TENDER VEGETATION. ALSO, POTTED PLANTS NORMALLY LEFT
OUTDOORS SHOULD BE COVERED OR BROUGHT INSIDE AWAY FROM THE COLD.

$$

KSZ080-081-084>090-190500-
/O.NEW.KDDC.FR.Y.0005.061019T0900Z-061019T1400Z/
KIOWA-PRATT-MORTON-STEVENS-SEWARD-MEADE-CLARK-COMANCHE-BARBER-
INCLUDING THE CITIES OF...GREENSBURG...HAVILAND...PRATT...
ELKHART...RICHFIELD...HUGOTON...MOSCOW...LIBERAL...KISMET...
MEADE...FOWLER...ASHLAND...MINNEOLA...COLDWATER...PROTECTION...
MEDICINE LODGE...KIOWA...SUN CITY
245 PM CDT WED OCT 18 2006

...FROST ADVISORY IN EFFECT FROM 4 AM TO 9 AM CDT THURSDAY...

THE NATIONAL WEATHER SERVICE IN DODGE CITY HAS ISSUED A FROST
ADVISORY...WHICH IS IN EFFECT FROM 4 AM TO 9 AM CDT THURSDAY. 

WITH SKIES BECOMING MOSTLY CLEAR TONIGHT...THE OVERNIGHT LOWS ARE
EXPECTED TO FALL INTO LOW TO MIDDLE 30S CAUSING WIDESPREAD AREAS OF
FROST.

A FROST ADVISORY IS ISSUED WHEN FROST IS EXPECTED TO DEVELOP
DURING THE GROWING SEASON. THOSE WITH AGRICULTURAL INTERESTS IN
THE ADVISORY AREA SHOULD CONSIDER HARVESTING OR PROTECTING TENDER
VEGETATION.  ALSO, POTTED PLANTS NORMALLY LEFT OUTDOORS SHOULD BE
COVERED OR BROUGHT INSIDE AWAY FROM THE COLD.

$$

06
3 follow-up statements
000 
WWUS73 KDDC 190310
NPWDDC

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE DODGE CITY KS
1010 PM CDT WED OCT 18 2006

...FREEZING TEMPERATURES ARE EXPECTED TONIGHT...

.AN AREA OF SURFACE HIGH PRESSURE WILL MOVE SOUTH ACROSS WESTERN
KANSAS OVERNIGHT. WINDS WILL BE LIGHT AND VARIABLE OVERNIGHT.
OVERNIGHT LOWS ARE EXPECTED TO DROP TO BELOW FREEZING ALONG AND
NORTH OF A LINE FROM JOHNSON TO DODGE CITY AND STAFFORD. 

KSZ030-031-043>046-061>066-074>079-191000-
/O.CON.KDDC.FZ.W.0003.061019T0900Z-061019T1400Z/
TREGO-ELLIS-SCOTT-LANE-NESS-RUSH-HAMILTON-KEARNY-FINNEY-HODGEMAN-
PAWNEE-STAFFORD-STANTON-GRANT-HASKELL-GRAY-FORD-EDWARDS-
INCLUDING THE CITIES OF...WAKEENEY...CEDAR BLUFF RESERVOIR...
HAYS...ELLIS...SCOTT CITY...DIGHTON...NESS CITY...LA CROSSE...
RUSH CENTER...SYRACUSE...LAKIN...DEERFIELD...GARDEN CITY...
KALVESTA...JETMORE...HANSTON...LARNED...BURDETT...ST. JOHN...
STAFFORD...HUDSON...JOHNSON CITY...ULYSSES...SUBLETTE...SATANTA...
CIMARRON...MONTEZUMA...DODGE CITY...BUCKLIN...KINSLEY...LEWIS
1010 PM CDT WED OCT 18 2006 /910 PM MDT WED OCT 18 2006/

...FREEZE WARNING REMAINS IN EFFECT FROM 4 AM CDT /3 AM MDT/ TO
9 AM CDT /8 AM MDT/ THURSDAY...

A FREEZE WARNING REMAINS IN EFFECT FROM 4 AM CDT /3 AM MDT/ TO
9 AM CDT /8 AM MDT/ THURSDAY. 

TEMPERATURES ARE EXPECTED TO FALL INTO THE UPPER 20S LATE TONIGHT
AND INTO EARLY THURSDAY MORNING.

A FREEZE WARNING IS ISSUED WHEN TEMPERATURES ARE FORECAST TO DROP
TO 28 DEGREES OR LOWER FOR AT LEAST ONE HOUR. THOSE WITH
AGRICULTURAL INTERESTS IN THE WARNED AREA ARE ADVISED TO HARVEST
OR PROTECT TENDER VEGETATION. ALSO...POTTED PLANTS NORMALLY LEFT
OUTDOORS SHOULD BE COVERED OR BROUGHT INSIDE AWAY FROM THE COLD.

$$

KSZ080-081-084>090-191000-
/O.CON.KDDC.FR.Y.0005.061019T0900Z-061019T1400Z/
KIOWA-PRATT-MORTON-STEVENS-SEWARD-MEADE-CLARK-COMANCHE-BARBER-
INCLUDING THE CITIES OF...GREENSBURG...HAVILAND...PRATT...
ELKHART...RICHFIELD...HUGOTON...MOSCOW...LIBERAL...KISMET...
MEADE...FOWLER...ASHLAND...MINNEOLA...COLDWATER...PROTECTION...
MEDICINE LODGE...KIOWA...SUN CITY
1010 PM CDT WED OCT 18 2006

...FROST ADVISORY REMAINS IN EFFECT FROM 4 AM TO 9 AM CDT
THURSDAY...

A FROST ADVISORY REMAINS IN EFFECT FROM 4 AM TO 9 AM CDT
THURSDAY. 

TEMPERATURES FALLING INTO THE LOW TO MID 30S OVERNIGHT COMBINED
WITH LIGHT WINDS WILL CAUSE WIDESPREAD FROST. 

A FROST ADVISORY IS ISSUED WHEN FROST IS EXPECTED TO DEVELOP
DURING THE GROWING SEASON. THOSE WITH AGRICULTURAL INTERESTS IN
THE ADVISORY AREA SHOULD CONSIDER HARVESTING OR PROTECTING TENDER
VEGETATION.  ALSO... POTTED PLANTS NORMALLY LEFT OUTDOORS SHOULD
BE COVERED OR BROUGHT INSIDE AWAY FROM THE COLD.

$$

GERARD
000 
WWUS73 KDDC 190753
NPWDDC

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE DODGE CITY KS
253 AM CDT THU OCT 19 2006

...FREEZING TEMPERATURES ARE OCCURRING OR WILL OCCUR LATER ON THIS
MORNING ACROSS MOST OF SOUTHWEST KANSAS...

.AN AREA OF SURFACE HIGH PRESSURE WILL MOVE SOUTH ACROSS WESTERN
KANSAS EARLY THIS MORNING. AS A RESULT, WINDS WILL BE LIGHT AND
VARIABLE UNDER CLEAR TO PARTLY CLOUDY SKIES ALLOWING FOR EARLY
MORNING LOWS TO DROP TO BELOW FREEZING ALONG AND NORTH OF A LINE
FROM MEADE TO DODGE CITY TO STAFFORD.

KSZ066-076>079-191500-
/O.CAN.KDDC.FZ.W.0003.061019T0900Z-061019T1400Z/
/O.EXB.KDDC.FR.Y.0005.061019T0753Z-061019T1500Z/
STAFFORD-HASKELL-GRAY-FORD-EDWARDS-
INCLUDING THE CITIES OF...ST. JOHN...STAFFORD...HUDSON...
SUBLETTE...SATANTA...CIMARRON...MONTEZUMA...DODGE CITY...
BUCKLIN...KINSLEY...LEWIS
253 AM CDT THU OCT 19 2006

...FREEZE WARNING IS CANCELLED...
...FROST ADVISORY IN EFFECT UNTIL 10 AM CDT THIS MORNING...

THE NATIONAL WEATHER SERVICE IN DODGE CITY HAS ISSUED A FROST
ADVISORY...WHICH IS IN EFFECT UNTIL 10 AM CDT THIS MORNING. THE
FREEZE WARNING HAS BEEN CANCELED. 

EARLY MORNING TEMPERATURES ARE EXPECTED TO RANGE FROM 29 TO 32 DEGREES
DURING THE EARLY MORNING FROM NEAR ELKHART EAST TO DODGE CITY AND
STAFFORD.

A FROST ADVISORY IS ISSUED WHEN FROST IS EXPECTED TO DEVELOP
DURING THE GROWING SEASON. THOSE WITH AGRICULTURAL INTERESTS IN
THE ADVISORY AREA SHOULD CONSIDER HARVESTING OR PROTECTING TENDER
VEGETATION. ALSO, POTTED PLANTS NORMALLY LEFT OUTDOORS SHOULD BE
COVERED OR BROUGHT INSIDE AWAY FROM THE COLD.

$$

KSZ080-081-088>090-190900-
/O.CAN.KDDC.FR.Y.0005.061019T0900Z-061019T1400Z/
KIOWA-PRATT-CLARK-COMANCHE-BARBER-
INCLUDING THE CITIES OF...GREENSBURG...HAVILAND...PRATT...
ASHLAND...MINNEOLA...COLDWATER...PROTECTION...MEDICINE LODGE...
KIOWA...SUN CITY
253 AM CDT THU OCT 19 2006

...FROST ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN DODGE CITY HAS CANCELED THE
FROST ADVISORY.

THICK HIGH LEVEL CLOUDINESS WILL PREVENT TEMPERATURES FROM
DROPPING TO THE FREEZING MARK THIS MORNING. THEREFORE, THE FROST
ADVISORY WILL BE CANCELED. 

$$

KSZ030-031-043>046-061>065-074-075-191500-
/O.EXT.KDDC.FZ.W.0003.061019T0753Z-061019T1500Z/
TREGO-ELLIS-SCOTT-LANE-NESS-RUSH-HAMILTON-KEARNY-FINNEY-HODGEMAN-
PAWNEE-STANTON-GRANT-
INCLUDING THE CITIES OF...WAKEENEY...CEDAR BLUFF RESERVOIR...
HAYS...ELLIS...SCOTT CITY...DIGHTON...NESS CITY...LA CROSSE...
RUSH CENTER...SYRACUSE...LAKIN...DEERFIELD...GARDEN CITY...
KALVESTA...JETMORE...HANSTON...LARNED...BURDETT...JOHNSON CITY...
ULYSSES
253 AM CDT THU OCT 19 2006 /153 AM MDT THU OCT 19 2006/

...FREEZE WARNING NOW IN EFFECT UNTIL 10 AM CDT /9 AM MDT/ THIS
MORNING...

THE FREEZE WARNING IS NOW IN EFFECT UNTIL 10 AM CDT /9 AM MDT/
THIS MORNING. 

EARLY MORNING TEMPERATURES ARE EXPECTED TO BE IN THE UPPER 20S
MAINLY FROM JOHNSON AND ULYSSES NORTH AND EAST TO JETMORE, PAWNEE,
AND HAYS. THIS WILL ALLOW FOR A KILLING FREEZE ACROSS THIS AREA.

A FREEZE WARNING IS ISSUED WHEN TEMPERATURES ARE FORECAST TO DROP
TO 28 DEGREES OR LOWER FOR AT LEAST ONE HOUR. THOSE WITH
AGRICULTURAL INTERESTS IN THE WARNED AREA ARE ADVISED TO HARVEST
OR PROTECT TENDER VEGETATION. ALSO...POTTED PLANTS NORMALLY LEFT
OUTDOORS SHOULD BE COVERED OR BROUGHT INSIDE AWAY FROM THE COLD.

$$

KSZ084>087-191500-
/O.EXT.KDDC.FR.Y.0005.061019T0753Z-061019T1500Z/
MORTON-STEVENS-SEWARD-MEADE-
INCLUDING THE CITIES OF...ELKHART...RICHFIELD...HUGOTON...
MOSCOW...LIBERAL...KISMET...MEADE...FOWLER
253 AM CDT THU OCT 19 2006

...FROST ADVISORY NOW IN EFFECT UNTIL 10 AM CDT THIS MORNING...

THE FROST ADVISORY IS NOW IN EFFECT UNTIL 10 AM CDT THIS MORNING.

EARLY MORNING TEMPERATURES ARE EXPECTED TO RANGE FROM 29 TO 32 DEGREES
DURING THE EARLY MORNING FROM NEAR ELKHART EAST TO DODGE CITY AND
STAFFORD. THIS WILL ALLOW FOR AREAS OF FROST TO DEVELOP.

A FROST ADVISORY IS ISSUED WHEN FROST IS EXPECTED TO DEVELOP
DURING THE GROWING SEASON. THOSE WITH AGRICULTURAL INTERESTS IN
THE ADVISORY AREA SHOULD CONSIDER HARVESTING OR PROTECTING TENDER
VEGETATION.  ALSO... POTTED PLANTS NORMALLY LEFT OUTDOORS SHOULD
BE COVERED OR BROUGHT INSIDE AWAY FROM THE COLD.

$$

LACY
000 
WWUS73 KDDC 191458
NPWDDC

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE DODGE CITY KS
958 AM CDT THU OCT 19 2006

...TEMPERATURES HAVE WARMED ABOVE FREEZING...

.MORNING SUNSHINE HAS ALLOWED TEMPERATURES TO CLIMB ABOVE
FREEZING...WITH FROST NO LONGER A PROBLEM.

KSZ030-031-043>046-061>065-074-075-191600-
/O.EXP.KDDC.FZ.W.0003.000000T0000Z-061019T1500Z/
TREGO-ELLIS-SCOTT-LANE-NESS-RUSH-HAMILTON-KEARNY-FINNEY-HODGEMAN-
PAWNEE-STANTON-GRANT-
INCLUDING THE CITIES OF...WAKEENEY...CEDAR BLUFF RESERVOIR...
HAYS...ELLIS...SCOTT CITY...DIGHTON...NESS CITY...LA CROSSE...
RUSH CENTER...SYRACUSE...LAKIN...DEERFIELD...GARDEN CITY...
KALVESTA...JETMORE...HANSTON...LARNED...BURDETT...JOHNSON CITY...
ULYSSES
958 AM CDT THU OCT 19 2006 /858 AM MDT THU OCT 19 2006/

...FREEZE WARNING WILL EXPIRE AT 10 AM CDT /9 AM MDT/ THIS
MORNING...

THE FREEZE WARNING WILL EXPIRE AT 10 AM CDT /9 AM MDT/ THIS
MORNING. 

$$

KSZ066-076>079-084>087-191600-
/O.EXP.KDDC.FR.Y.0005.000000T0000Z-061019T1500Z/
STAFFORD-HASKELL-GRAY-FORD-EDWARDS-MORTON-STEVENS-SEWARD-MEADE-
INCLUDING THE CITIES OF...ST. JOHN...STAFFORD...HUDSON...
SUBLETTE...SATANTA...CIMARRON...MONTEZUMA...DODGE CITY...
BUCKLIN...KINSLEY...LEWIS...ELKHART...RICHFIELD...HUGOTON...
MOSCOW...LIBERAL...KISMET...MEADE...FOWLER
958 AM CDT THU OCT 19 2006

...FROST ADVISORY WILL EXPIRE AT 10 AM CDT THIS MORNING...

THE FROST ADVISORY WILL EXPIRE AT 10 AM CDT THIS MORNING. 

$$

26

What forecasters said that day

The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Dodge City, KS wrote its last area forecast discussion before this freeze warning went out at Oct 18, 2:15 PM CDT, 30 minutes earlier.

Area forecast discussion, Oct 18, 2:15 PM CDT, 30 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DODGE CITY KS
215 PM CDT WED OCT 18 2006

.DISCUSSION...

DAYS 1-2...

FORECAST CHALLENGES ARE OVERNIGHT LOWS TONIGHT THEN HIGH TEMPS FOR
THURSDAY AND FRIDAY.

UPPER TROUGH TO GO THROUGH SOUTHWEST KANSAS TONIGHT WITH MAIN UPPER
LOW ON BOTTOM OF TROUGH TO JUST MISS US TO THE SOUTH. WITH THIS
SCENARIO WILL HAVE PARTLY CLOUDY SKIES IN THE SOUTH AND MOSTLY CLEAR
ELSEWHERE. AS HIGH PRESSURE BUILDS IN AT THE SURFACE THE WINDS WILL
GO LIGHT AND VARIABLE AND WITH LOW DEWPOINTS IN THE 20S AND MOSTLY
CLEAR SKIES, WILL HAVE LOTS OF RADIATIONAL COOLING. THEREFORE WILL
GO WITH A FREEZE WARNING NORTH OF LINE INCLUDING JOHNSON CITY,
DODGE CITY, TO SAINT JOHN FOR LATE TONIGHT AND EARLY MORNING. OUR
CURRENT FROST ADVISORY WILL BE UPGRADED TO A FREEZE WARNING. FOR THE
OTHER AREAS TO THE SOUTH WILL GO WITH A FROST ADVISORY.

FOR THURSDAY WITH MOSTLY SUNNY SKIES HIGHS SHOULD REACH THE MID 60S
THEN IN THE LOW TO MID 70S BASED ON FORECAST 850MB TEMPS AHEAD OF
NEXT SHORT WAVE TROUGH.

DAYS 3-7...

FIRST QUESTION FOR THE EXTENDED IS WHAT WILL HAPPEN WITH THE NEXT
SHORTWAVE TROUGH DIGGING INTO THE PLAINS FRIDAY NIGHT AND INTO
SATURDAY.  MEDIUM RANGE MODELS ARE IN PRETTY GOOD AGREEMENT ON THE
OVERALL PATTERN.  THE GFS IS A BIT SLOWER ON BRINGING THE SFC FRONT
THROUGH, AND CONTINUES PRECIP INTO SATURDAY.  NO MODELS WILL BE
PERFECT ON SFC FEATURES OUT IN DAY 3, BUT ENSEMBLES ARE IN AGREEMENT
AND THINK THERE IS ENOUGH UNCERTAINTY TO SPREAD POPS INTO SATURDAY
MORNING.  THE NEXT QUESTION IS HOW FAST AND WARM TEMPERATURES WILL
GET AFTER THE SYSTEM PASSES BY.  BOTH THE GFS AND ECMWF SET UP
NORTHWESTERLY FLOW BEHIND THE TROUGH, BUT THE ECMWF IS FASTER ON
RAISING HEIGHTS AND WARMING UP 850MB TEMPS ABOVE 15 C.  THE GFS ALSO
HAS A WARM UP, ALTHOUGH NOT QUITE AS WARM OR FAST.  GOING FORECAST
HAS WARMING UP TO NEAR NORMAL, BUT ONLY IN THE 60S, AND THIS SEEMS
REASONABLE FOR NOW.  AFTER THIS, CONDITIONS BECOME MUDDLED.  THE 12Z
GFS WAS BRINGING ANOTHER SHORTWAVE TROUGH IN FROM THE NORTH, WHILE
THE ENSEMBLE MEANS WERE SETTING UP MORE OF A SPLIT FLOW WITH
WESTERLIES HEADING INTO THE PLAINS.  THE GFS SEEMS TO BE AN OUTLIER
FOR NOW, SO WILL LEAN MORE TOWARDS THE ENSEMBLE MEANS FOR THE END OF
THE GRIDS AND INTO THE 8-10 DAY PERIOD.

&&

.PRELIMINARY POINT TEMPS/POPS...
DDC  28  64  36  72 /   0   0   0  10
GCK  28  65  35  71 /   0   0   0  10
EHA  32  66  36  74 /   0   0   0  10
LBL  32  66  37  73 /   0   0   0  10
HYS  27  64  34  72 /   0   0   0  10
P28  34  65  38  75 /   0   0   0  10

&&

.DDC WATCHES/WARNINGS/ADVISORIES...
FREEZE WARNING FROM 4 AM CDT /3 AM MDT/ TO 9 AM CDT /8 AM MDT/
THURSDAY FOR KSZ030-KSZ031-KSZ043-KSZ044-KSZ045-KSZ046-KSZ061-
KSZ062-KSZ063-KSZ064-KSZ065-KSZ066-KSZ074-KSZ075-KSZ076-KSZ077-
KSZ078-KSZ079.

FROST ADVISORY FROM 4 AM TO 9 AM CDT THURSDAY FOR KSZ080-KSZ081-
KSZ084-KSZ085-KSZ086-KSZ087-KSZ088-KSZ089-KSZ090.

&&

FN06/26
Hazardous weather outlook, Oct 18, 5:01 AM CDT, 9 hours 44 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DODGE CITY KS
501 AM CDT WED OCT 18 2006

KSZ065-066-077>081-084>090-191015-
PAWNEE-STAFFORD-GRAY-FORD-EDWARDS-KIOWA-PRATT-MORTON-STEVENS-
SEWARD-MEADE-CLARK-COMANCHE-BARBER-
501 AM CDT WED OCT 18 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
KANSAS AND SOUTHWEST KANSAS.

.DAY ONE...TODAY AND TONIGHT

WIDESPREAD FROST WILL CAN BE EXPECTED TONIGHT ALONG AND NORTH OF
HIGHWAY 56.

TODAY LIGHT RAIN AND AREAS OF DRIZZLE ALONG WITH FOG WILL BE POSSIBLE
THROUGH NOON. LITTLE IF ANY ACCUMULATION IS EXPECTED BETWEEN 6 AM
AND NOON.

TONIGHT SKIES WILL GRADUALLY CLEAR FROM WEST TO EAST AS WINDS
BECOME LIGHT. THIS COMBINED WITH TEMPERATURES FALLING INTO THE LOW
TO MID 30S WILL RESULT IN AREAS OF FROST. WIDESPREAD FRONT CAN BE
EXPECTED NORTH OF HIGHWAY 56 AND AS A RESULT A FROST ADVISORY HAS
BEEN ISSUED FOR THURSDAY MORNING.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT.

KSZ030-031-043>046-061>064-074>076-191015-
TREGO-ELLIS-SCOTT-LANE-NESS-RUSH-HAMILTON-KEARNY-FINNEY-HODGEMAN-
STANTON-GRANT-HASKELL-
501 AM CDT WED OCT 18 2006 /401 AM MDT WED OCT 18 2006/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
KANSAS...SOUTHWEST KANSAS AND WEST CENTRAL KANSAS.

.DAY ONE...TODAY AND TONIGHT

WIDESPREAD FROST WILL CAN BE EXPECTED TONIGHT ALONG AND NORTH OF
HIGHWAY 56.

TODAY LIGHT RAIN...AREAS OF DRIZZLE AND SLEET WILL BE POSSIBLE
THROUGH NOON. LITTLE IF ANY ACCUMULATION IS EXPECTED BETWEEN 6 AM
AND NOON. A FEW LOCATIONS NEAR INTERSTATE 70 MAY EVEN HAVE A BRIEF
FLURRY OR TWO.

TONIGHT SKIES WILL GRADUALLY CLEAR FROM WEST TO EAST AS WINDS
BECOME LIGHT. THIS COMBINED WITH TEMPERATURES FALLING INTO THE LOW
TO MID 30S WILL RESULT IN AREAS OF FROST. WIDESPREAD FRONT CAN BE
EXPECTED NORTH OF HIGHWAY 56 AND AS A RESULT A FROST ADVISORY HAS
BEEN ISSUED FOR THURSDAY MORNING.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT.

The office that day

Everything else NWS Dodge City, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 18, 3:22 AM CDTFrost AdvisoryDDCEdwards, Ellis, Finney, Ford, Grant, Gray and 12 more11 hr
Oct 18, 2:45 PM CDTFrost AdvisoryDDCBarber, Clark, Comanche, Edwards, Ford, Gray and 8 more19 hr

Nearby

Freeze Warnings in Kansas, 2006Every freeze warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.